Alert archive / Texas / Frost Advisories in 2012
Frost Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 16, 2012, 3:06 PM CDT for Beaver County, Texas County, Oklahoma; 14 counties in Texas. It took effect at Oct 18, 2012, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2012, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 18, 2012, 1:00 AM CDT
- Expired
- Oct 18, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Carson County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WWUS74 KAMA 162006 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT TUE OCT 16 2012 OKZ002-003-TXZ002>005-007>010-012>017-170415- /O.NEW.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 306 PM CDT TUE OCT 16 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEAST TEXAS PANHANDLE. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING LATE WEDNESDAY NIGHT...BEFORE CLIMBING ABOVE FREEZING MID THURSDAY MORNING. * IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN TO PROTECT PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CLK
7 follow-up statements
093 WWUS74 KAMA 170314 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT TUE OCT 16 2012 OKZ002-003-TXZ002>005-007>010-012>017-171200- /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 1014 PM CDT TUE OCT 16 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES IN THE LOWER TO MID 30S ARE EXPECTED TOMORROW NIGHT ACROSS THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE INCLUDING THE WESTERN...CENTRAL...AND NORTHEASTERN PORTIONS OF THE TEXAS PANHANDLE. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING LATE WEDNESDAY NIGHT CONTINUING THROUGH THURSDAY MORNING. * IMPACTS...ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE SEEN A HARD FREEZE SO FAR THIS SEASON. BUT FOR MUCH OF THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JOHNSON
905 WWUS74 KAMA 170911 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 411 AM CDT WED OCT 17 2012 OKZ002-003-TXZ004-005-171715- /O.NEW.KAMA.WI.Y.0015.121017T0911Z-121017T2100Z/ /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT 411 AM CDT WED OCT 17 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE. TEMPERATURES WILL THEN FALL INTO THE LOWER TO MID 30S TONIGHT AS WINDS BECOME LIGHT AND SKIES TURN MOSTLY CLEAR. * TIMING...THE STRONG NORTH WINDS WILL PERSIST THROUGH LATE THIS AFTERNOON. TEMPERATURES WILL THEN FALL INTO THE LOWER TO MID 30S LATE TONIGHT...AND REMAIN IN THIS RANGE THROUGH MID THURSDAY MORNING. * IMPACTS...THE STRONG WINDS TODAY WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ROADWAYS. THE WINDS MAY ALSO BLOW ABOUT UNSECURED LIGHT WEIGHT OBJECTS. ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE EXPERIENCED A HARD FREEZE SO FAR THIS SEASON. FOR THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ002-003-007>010-012>017-171715- /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ SHERMAN-HANSFORD-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...STRATFORD...SPEARMAN...GRUVER...DUMAS... BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 411 AM CDT WED OCT 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S TONIGHT ACROSS ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE AS WINDS BECOME LIGHT AND SKIES REMAIN MOSTLY CLEAR. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT...AND REMAIN IN THIS RANGE THROUGH MID THURSDAY MORNING. * IMPACTS...ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE EXPERIENCED A HARD FREEZE SO FAR THIS SEASON. FOR THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
320 WWUS74 KAMA 171724 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1224 PM CDT WED OCT 17 2012 OKZ002-003-TXZ004-005-180130- /O.CON.KAMA.WI.Y.0015.000000T0000Z-121017T2100Z/ /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT 1224 PM CDT WED OCT 17 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE. TEMPERATURES WILL THEN FALL INTO THE LOWER TO MID 30S TONIGHT AS WINDS BECOME LIGHT AND SKIES TURN MOSTLY CLEAR. * TIMING...THE STRONG NORTH WINDS WILL PERSIST THROUGH LATE THIS AFTERNOON. TEMPERATURES WILL THEN FALL INTO THE LOWER TO MID 30S LATE TONIGHT...AND REMAIN IN THIS RANGE THROUGH MID THURSDAY MORNING. * IMPACTS...THE STRONG WINDS TODAY WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON EAST WEST ROADWAYS. THE WINDS MAY ALSO BLOW ABOUT UNSECURED LIGHT WEIGHT OBJECTS. ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE EXPERIENCED A HARD FREEZE SO FAR THIS SEASON. FOR THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ002-003-007>010-012>017-180130- /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ SHERMAN-HANSFORD-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...STRATFORD...SPEARMAN...GRUVER...DUMAS... BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 1224 PM CDT WED OCT 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S TONIGHT ACROSS MOST OF THE TEXAS PANHANDLE EXCEPT THE FAR SOUTHEAST SECTION AS WINDS BECOME LIGHT AND SKIES REMAIN MOSTLY CLEAR. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT...AND REMAIN IN THIS RANGE THROUGH MID MORNING THURSDAY. * IMPACTS...ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE EXPERIENCED A HARD FREEZE SO FAR THIS SEASON. FOR THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ANDRADE
921 WWUS74 KAMA 172010 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED OCT 17 2012 OKZ002-003-TXZ004-005-180400- /O.CAN.KAMA.WI.Y.0015.000000T0000Z-121017T2100Z/ /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT 310 PM CDT WED OCT 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...NORTH WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE THIS AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. FOR TONIGHT...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S AS WINDS BECOME LIGHT AND SKIES REMAIN CLEAR. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT...AND REMAIN IN THIS RANGE THROUGH MID MORNING THURSDAY. * IMPACTS...ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE EXPERIENCED A HARD FREEZE SO FAR THIS SEASON. FOR THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ002-003-007>010-012>017-180400- /O.CON.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ SHERMAN-HANSFORD-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...STRATFORD...SPEARMAN...GRUVER...DUMAS... BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 310 PM CDT WED OCT 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S TONIGHT ACROSS MOST OF THE TEXAS PANHANDLE EXCEPT THE FAR SOUTHEAST SECTION AS WINDS BECOME LIGHT AND SKIES REMAIN CLEAR. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT...AND REMAIN IN THIS RANGE THROUGH MID MORNING THURSDAY. * IMPACTS...ONLY THE FAR WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES HAVE EXPERIENCED A HARD FREEZE SO FAR THIS SEASON. FOR THE REST OF THE PANHANDLES...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ANDRADE
038 WWUS74 KAMA 172052 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT WED OCT 17 2012 OKZ002-003-TXZ002>005-009-010-180500- /O.UPG.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/ /O.NEW.KAMA.FZ.W.0003.121018T0900Z-121018T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 352 PM CDT WED OCT 17 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES WILL FALL INTO THE LOWER 30S AS WINDS BECOME LIGHT AND SKIES REMAIN CLEAR. * TIMING...TEMPERATURES WILL FALL AT OR BELOW FREEZING SHORTLY AFTER 4 AM AND SHOULD REMAIN IN THIS RANGE THROUGH ABOUT 9 AM. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ007-008-012>017-180500- /O.EXT.KAMA.FR.Y.0004.121018T0900Z-121018T1500Z/ MOORE-HUTCHINSON-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DUMAS...BORGER...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 352 PM CDT WED OCT 17 2012 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT AS WINDS BECOME LIGHT AND SKIES REMAIN CLEAR. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S AFTER 4 AM AND REMAIN IN THIS RANGE THROUGH JUST AFTER 9 AM. * IMPACTS...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JACKSON
062 WWUS74 KAMA 180409 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1109 PM CDT WED OCT 17 2012 OKZ002-003-TXZ002>005-009-010-181215- /O.CON.KAMA.FZ.W.0003.121018T0900Z-121018T1500Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 1109 PM CDT WED OCT 17 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE NORTHEASTERN PANHANDLES AS WINDS REMAIN LIGHT AND SKIES REMAIN CLEAR. * TIMING...TEMPERATURES WILL FALL AT OR BELOW FREEZING SHORTLY AFTER 4 AM AND SHOULD REMAIN IN THIS RANGE THROUGH ABOUT 9 AM. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ007-008-012>017-181215- /O.CON.KAMA.FR.Y.0004.121018T0900Z-121018T1500Z/ MOORE-HUTCHINSON-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DUMAS...BORGER...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 1109 PM CDT WED OCT 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S IN THE SOUTH CENTRAL PANHANDLES LATE TONIGHT AS WINDS BECOME LIGHT AND SKIES REMAIN CLEAR. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S AFTER 4 AM AND REMAIN IN THIS RANGE THROUGH JUST AFTER 9 AM. * IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
958 WWUS74 KAMA 181119 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 619 AM CDT THU OCT 18 2012 OKZ002-003-TXZ002>005-009-010-181400- /O.EXT.KAMA.FZ.W.0003.000000T0000Z-121018T1400Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN 619 AM CDT THU OCT 18 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. * EVENT...TEMPERATURES WILL CONTINUE IN THE LOWER 30S IN THE NORTHEASTERN PANHANDLES AS WINDS REMAIN LIGHT WITH MOSTLY CLEAR SKIES. * TIMING...TEMPERATURES WILL FALL NEAR OR BELOW FREEZING THROUGH ABOUT 9 AM. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ007-008-012>017-181400- /O.EXT.KAMA.FR.Y.0004.000000T0000Z-121018T1400Z/ MOORE-HUTCHINSON-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DUMAS...BORGER...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 619 AM CDT THU OCT 18 2012 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. * EVENT...TEMPERATURES WILL CONTINUE IN THE LOW TO MID 30S IN THE SOUTH CENTRAL PANHANDLES WITH LIGHT WINDS AND MOSTLY CLEAR SKIES. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S THROUGH ABOUT 9 AM. * IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO DAMAGE FROM NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 16, 12:29 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 16, 12:29 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1229 PM CDT TUE OCT 16 2012 .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED TO CONTINUE. MAIN CONCERN IS TIMING THE COLD FRONT LATE TONIGHT AND WIND SPEEDS BEHIND THE FRONT. HAVE MODERATE TO HIGH CONFIDENCE IN TIMING OF THE FRONT BUT LOW TO MODERATE CONFIDENCE IN THE WIND SPEEDS BEHIND THE FRONT. THERE IS A POSSIBILITY WIND SPEEDS...PARTICULARLY GUSTS...COULD BE STRONGER THAN INDICATED IN THE TAFS. IN FACT...THERE COULD BE AN HOUR OR TWO BETWEEN 14Z AND 17Z WHERE WINDS COULD GUST UP TO 37 KT AT ALL TERMINALS. JACKSON && .PREV DISCUSSION... /ISSUED 602 AM CDT TUE OCT 16 2012/ AVIATION...DISCUSSION FOR 12Z TAFS WIND DIRECTIONAL SHIFTS WILL BE THE MAIN AVIATION CONCERN TODAY UNDER VFR CONDITIONS. A WEAK SURFACE FRONT WILL MAKE ITS WAY INTO THE PANHANDLES AND WIND THIS MORNING WILL VEER TO THE NORTHEAST AROUND 15 KTS BEHIND THE FRONT. AS THE DAY PROGRESSES...WINDS WILL CONTINUE TO VEER AROUND THE DIAL AND DIMINISH TO AROUND 10 KTS AS THEY EVENTUALLY RETURN TO THE SOUTHWEST BY THE 21Z TO 23Z TIME FRAME. A STRONGER COLD FRONT IS FORECAST FOR EARLY WEDNESDAY AND HAVE ALREADY INCLUDED WIND CHANGE GROUP BEYOND 07Z FOR THE TAF SITES. GARCIA PREV DISCUSSION... /ISSUED 415 AM CDT TUE OCT 16 2012/ DISCUSSION... MAIN FOCUS OF THIS FORECAST IS ON A COLD FRONT TO PASS THROUGH ON WEDNESDAY...AND ASSOCIATED COOLER TEMPERATURES AND STRONGER WINDS BEHIND THE FRONT. A SPLIT UPPER FLOW WAS IN PLACE EARLY THIS MORNING...WITH A 100-150 KT UPPER JET SLAMMING INTO THE PAC NW WHILE A WEAKER /80-90 KT/ SUB- TROPICAL JET WAS BRINGING SOME HIGH-LEVEL SUBTROPICAL MOISTURE IN THE FORM OF A CIRRUS SHIELD ACROSS SOUTHEAST NM AND MUCH OF TX...PRIMARILY JUST SOUTH OF THE PANHANDLE. A WEAKER WEST/NORTHWEST FLOW ALOFT WAS IN PLACE OVER THE PANHANDLES IN BETWEEN THE TWO MAIN JETS. A SURFACE TROUGH WAS JUST STARTING TO MAKE ITS WAS INTO THE NORTHWEST PANHANDLES. TEMPERATURES WERE HANGING IN THE MID 40S TO LOWER 60S AS OF 4 AM...WITH SOUTHWEST BREEZES AHEAD OF THE SURFACE TROUGH HELPING TO KEEP TEMPS ON THE MILD SIDE. A WEAK MID/UPPER-LEVEL SHORTWAVE WILL CONTINUE TO PUSH SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS INTO THE MS VALLEY TODAY...HELPING TO PUSH THE SURFACE TROUGH SOUTHEAST ACROSS THE PANHANDLES. NORTHWEST WINDS WILL BE A LITTLE BREEZY BEHIND THE SURFACE TROUGH INITIALLY THIS MORNING...BUT THEN WEAKEN AND VEER AROUND TO THE SOUTH/SOUTHWEST THIS AFTERNOON AS THE TROUGH WEAKENS AND A NEW LEE TROUGH BEGINS TO DEVELOP TO OUR WEST. TEMPERATURES WILL BE SIMILAR TO YESTERDAY...MAYBE A TOUCH COOLER WITHOUT THE STRONGER DOWNSLOPE WIND COMPONENT WE HAD YESTERDAY. LOWS TONIGHT WILL FALL INTO THE MID 40S TO LOWER 50S. A MUCH STRONGER MID/UPPER-LEVEL SHORTWAVE WILL DIG SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS INTO THE MS VALLEY ON WEDNESDAY...PUSHING A COLD FRONT SOUTH ACROSS THE FORECAST AREA WEDNESDAY MORNING. WITH VERY LIMITED MOISTURE TO WORK WITH AND THE MAIN DYNAMICS ALOFT REMAINING TO OUR NORTHEAST...NO PRECIPITATION IS EXPECTED WITH THE FRONT. COLD AIR ADVECTION WITH GUSTY NORTHERLY WINDS WILL KNOCK HIGHS BACK INTO THE MID 60S NORTHWEST TO UPPER 70S SOUTHEAST. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE EASTERN HALF OF THE CWA. WINDS MAY BRIEFLY GET CLOSE TO ADVISORY LEVELS IN THE NORTHEAST CWA WEDNESDAY MORNING IN THE TIGHT PRESSURE GRADIENT BEHIND THE INITIAL FRONTAL SURGE AND AS SOME MOMENTUM IS MIXED DOWNWARD FROM A 40-50 KT NORTHERLY LLJ. HOWEVER...THINK WINDS WILL LIKELY STAY BELOW 35 MPH SUSTAINED FOR 2 HOURS OR MORE /ADVISORY CRITERIA/...AND THEN GRADUALLY WEAKEN DURING THE AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN AND THE STRONGER H85 WINDS SHIFT TO OUR EAST. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR A COOL NIGHT WEDNESDAY NIGHT. MAY END UP NEEDING A FROST ADVISORY FOR PARTS OF THE OK PANHANDLE AND NORTHERN TX PANHANDLE AS TEMPERATURES FALL INTO THE LOWER TO MID 30S...ALTHOUGH THE AIRMASS MAY BE TOO DRY FOR ANY ACTUAL FROST DEVELOPMENT. A NORTHWEST FLOW ALOFT WILL PERSIST THROUGH THURSDAY TO THE SOUTHWEST OF A DEEP CLOSED LOW OVER THE UPPER MIDWEST/GREAT LAKES. THE COOLER TEMPS WILL HOLD IN FOR ONE MORE DAY AS SURFACE HIGH PRESSURE SLOWLY DRIFTS SOUTHEAST ACROSS THE AREA...KEEPING HIGHS MAINLY IN THE MID TO UPPER 60S. THE NAM APPEARS TOO QUICK TO WARM THINGS UP ON THURSDAY...SO HAVE FOLLOWED THE COOLER GFS AND ECMWF. TEMPS WON/T BE QUITE AS COLD THURSDAY NIGHT AS THE AIRMASS BEGINS TO MODIFY AND WINDS START TO TURN TO THE SOUTH...KEEPING LOWS IN THE UPPER 30S TO MID 40S. THE FLOW ALOFT WILL GRADUALLY BECOME INCREASINGLY ZONAL FRIDAY INTO THE WEEKEND. THIS WILL SERVE TO DEEPEN THE LEE SURFACE TROUGH...WITH RESULTANT SOUTH/SOUTHWEST WINDS CONTRIBUTING TO THE WARMING TREND...WITH HIGHS MAINLY IN THE 80S EXPECTED THIS WEEKEND. HEADING INTO EARLY NEXT WEEK...MODEL DIFFERENCES START TO ARISE WITH THE EVOLUTION OF THE UPPER FLOW...ALTHOUGH THE LATEST 16/00Z ECMWF HAS TRENDED TOWARD THE GFS IN BEING MUCH LESS AGGRESSIVE IN TRYING TO BRING A TROUGH INTO THE CENTRAL CONUS. IT DOES LOOK LIKE A FRONT WILL PUSH IN MONDAY OR MONDAY NIGHT...BUT THE DEGREE OF COOLING IS STILL UNCERTAIN AS ARE ANY PRECIP CHANCES. WILL KEEP THINGS DRY FOR NOW. KB FIRE WEATHER... RELATIVE HUMIDITIES WILL FALL TO 15 TO 20 PERCENT OVER MUCH OF THE AREA THIS AFTERNOON. NORTHWEST WINDS WILL BE BREEZY THIS MORNING BEHIND A SURFACE TROUGH...BUT WILL DECREASE TO LESS THAN 15 MPH THIS AFTERNOON WHEN THE LOWER RELATIVE HUMIDITY VALUES WILL OCCUR. THEREFORE...ELEVATED FIRE WEATHER CONDITIONS ARE NOT EXPECTED. NORTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ON WEDNESDAY BEHIND A COLD FRONT. THE STRONGEST WINDS WILL BE ACROSS THE EASTERN HALF OF THE PANHANDLES. COOLER TEMPERATURES ARE EXPECTED TO KEEP RELATIVE HUMIDITIES AROUND 20 PERCENT OR HIGHER...ALTHOUGH A FEW SPOTS COULD POTENTIALLY DROP TO JUST UNDER 20 PERCENT...LEADING TO SOME ELEVATED FIRE WEATHER CONDITIONS. RECENT RAINFALL HAS KEPT FUELS FROM BECOMING OVERLY DRY THOUGH...AND THIS IS REFLECTED IN LATEST ERC VALUES. THE MARGINAL RELATIVE HUMIDITY VALUES AND ABSENCE OF CRITICALLY DRY FUELS SHOULD LIMIT FIRE BEHAVIOR. BEYOND WEDNESDAY...WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 15 MPH...PRECLUDING ELEVATED FIRE WEATHER CONDITIONS DESPITE MINIMUM RELATIVE HUMIDITY VALUES FALLING TO 15 TO 20 PERCENT AT TIMES THROUGH THE WEEKEND. THE EXCEPTION MAY BE SUNDAY...WHEN SOUTHWEST WINDS MAY STRENGTHEN. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && JJ/CLK
Hazardous weather outlook, Oct 16, 3:00 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT TUE OCT 16 2012 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 300 PM CDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FROST ADVISORY IS IN EFFECT LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING ACROSS PORTIONS OF THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE. TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S AND ALONG WITH LIGHT WINDS AND MOSTLY CLEAR SKIES...FROST DEVELOPMENT IN THESE AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
Nearby
Frost Advisories in Texas, 2012Frost Advisories in Oklahoma, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.